MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE MECHANICAL LITHOTRIPTOR V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V242QR-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, the user facility was contacted to obtain additional information regarding the reported event and was informed that the lithotripter will not be returned for evaluation as it was discarded by the facility.The cause of the reported event cannot be determined at this time.
 
Event or Problem Description
The service center was informed that during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the lithotripter wire was cut 20 cm from the impacted and retained gall stone.The customer reported that multiple maneuvers were performed to remove the basket, but were unsuccessful.A new lithotripter was used to remove the basket and finish the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Please see the updates in sections: g4, g7, h2, h6 and h10.The legal manufacturer (lm) reviewed the content of this complaint.The lm reported that the cause of the event could not be conclusively determined.The legal manufacturer reported that the most likely probable causes are as follows: based on the similar investigation results in the past, a likely mechanism causing the reported event might be the following.1)due to various factors such as the shape, numbers, hardness of the calculus, and the magnitude of the force necessary to close the basket, it can be inferred that a force larger than expected might have been applied to the device while the basket was grasping the calculus.2) due to in state of ¿1¿ description, the basket became incarcerated.The device history record for the lot indicated no anomaly with the event-related items below.Process inspection sheet.Quality inspection sheet.Nonconforming product report.The legal manufacturer reported that the instruction manual contains a warning to the user regarding this event.A lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that pen surgery may have to take place.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the type of damage shown in chapter 5, ¿emergency treatment¿ may occur.Use this instrument with the consideration that the instrument may be damaged, and that open surgery may have to take place.When the lithotriptor¿s basket does not smoothly open or close, do not apply force but move the forceps elevator or the scope¿s angle back, or move the position of the basket until the basket opens or closes with ease.If the action is forced, the tube may stretch and cannot be stored inside the coil sheath.Also, the calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10701495
Report Number8010047-2020-07850
Device Sequence Number3174677
Product Code LQC
UDI-Device Identifier04953170218392
UDI-Public04953170218392
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V242QR-30
Device Lot Number8ZK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1